Alert archive / Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 146, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 6, 2025, 7:41 PM EDT for Dickenson County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2025, 7:41 PM EDT (23:41 UTC)
- Expired
- Aug 6, 2025, 10:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Dickenson County, VA
The radar
The Jackson,KY radar (KJKL), 110 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
769
WGUS51 KRLX 062341
FFWRLX
VAC051-070245-
/O.NEW.KRLX.FF.W.0146.250806T2341Z-250807T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
741 PM EDT Wed Aug 6 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
South Central Dickenson County in southwestern Virginia...
* Until 1045 PM EDT.
* At 741 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Trammel and Nora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3707 8226 3700 8225 3700 8227 3700 8228
3700 8229 3699 8229 3699 8230 3701 8238
3712 8232 3711 8227
FLASH FLOOD...RADAR INDICATED
$$
RPY2 follow-up statements
840
WGUS71 KRLX 070039
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
839 PM EDT Wed Aug 6 2025
VAC051-070245-
/O.CON.KRLX.FF.W.0146.000000T0000Z-250807T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dickenson VA-
839 PM EDT Wed Aug 6 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT THIS
EVENING FOR SOUTH CENTRAL DICKENSON COUNTY...
At 839 PM EDT, Doppler radar indicated thunderstorms earlier
produced between 2 and 2.5 inches of rain. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Trammel and Nora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3707 8226 3700 8225 3700 8227 3700 8228
3700 8229 3699 8229 3699 8230 3701 8238
3712 8232 3711 8227
FLASH FLOOD...RADAR INDICATED
$$
RPY560
WGUS71 KRLX 070239
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1039 PM EDT Wed Aug 6 2025
VAC051-070249-
/O.EXP.KRLX.FF.W.0146.000000T0000Z-250807T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dickenson VA-
1039 PM EDT Wed Aug 6 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM EDT THIS EVENING FOR
SOUTH CENTRAL DICKENSON COUNTY...
Flood waters are receding. However, motorists should continue to use
extreme caution and be prepared for water or debris on roadways.
Please continue to heed remaining road closures.
&&
LAT...LON 3707 8226 3700 8225 3700 8227 3700 8228
3700 8229 3699 8229 3699 8230 3701 8238
3712 8232 3711 8227
$$
RPYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 6:00 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 6, 6:00 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 600 PM EDT Wed Aug 6 2025 .SYNOPSIS... Largely dry this week, but there could be a few stray storms across the far south and east each day. Hotter and more humid this weekend. Widespread showers and storms return next week. && .NEAR TERM /THROUGH THURSDAY/... As of 556 PM Wednesday... Seeing spawn of showers and a few pulse thunderstorms across eastern KY, WV coalfields, and southwest VA courtesy of an inverted trough to our west. This activity will likely continue for a few more hours until heating is lost. As of 1119 AM Wednesday... The weather today and Thursday will be influenced by a Bermuda high pressure system off the Atlantic coastline. The middle Ohio Valley and central Appalachians remain on the edge of this high, which will allow some weak upper-level disturbances to track through the area. This setup brings a chance for some afternoon showers and storms today, but the overall probability remains low, generally in the 10-30% range, with the 30% probabilities mainly confined to far southern and eastern portions of the area. Highs will be in the 70s in the mountains and the low to mid-80s for the lowlands. Dew points will climb into the mid-60s, making the air feel a bit more humid this afternoon, but it won't be nearly as muggy as this time last week. The general pattern will hold steady into Thursday. However, the upper-level energy looks even weaker, which should further limit the chances for storm development. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 1119 AM Wednesday... A pattern change is on the way for the weekend. On Friday, the Bermuda high will weaken and drift eastward. As it does, a new ridge of high pressure will build over the central U.S. and spread into the Ohio Valley. This should suppress cloud, shower, and thunderstorm development and allow for more sunshine and heating. In addition, It will also act as a steering mechanism, keeping a developing tropical system currently on the southeast Atlantic coast well to our east. Heat indices are expected to reach the lower 90s on both Friday and Saturday, especially for areas near and west of the Ohio River. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 1119 AM Wednesday... The hot and dry conditions are expected to continue into Sunday, with the high-pressure system remaining locked over our region. Shower and thunderstorm chances will likely make a gradual return early next week as the center of the ridge finally pushes east. As this happens, a southwesterly flow will develop, pulling more heat and humidity back into the region from the Gulf and providing fuel for afternoon showers and thunderstorms kicked off by weak disturbances. There is a chance that a cold front will approach from the west by the middle of next week. However, forecast models are currently trending slower on its arrival time. A delay in the front's passage would mean a more prolonged stretch of hot and humid weather. Even with a potential extension of this warmth, this stretch of heat is currently not expected to be as intense as the previous heat wave from the past few weeks. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... As of 1239 PM Wednesday... VFR conditions continue this afternoon with sunshine. A stray shower or thunderstorm cannot be ruled out, with the best chance at KHTS or KBKW. This could briefly reduce visibility to MVFR or IFR for a short time. However, chances remain below 30 percent today, so this possibility is not reflected in the 18Z TAF update, but worth mentioning, nonetheless. Overnight, scattered low clouds will develop across the West Virginia mountains. These low clouds will again limit the development of widespread fog, but we do think there will be enough breaks in the clouds to allow for localized IFR fog to develop at KEKN early Thursday morning between 07Z and 13Z. Winds will remain light out of the southeast through the TAF period. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Timing and extent of fog development early Thursday morning may vary from the forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 21 22 23 00 01 02 03 04 05 06 07 08 EDT 1HRLY 17 18 19 20 21 22 23 00 01 02 03 04 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H L PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 00Z FRIDAY... Widespread IFR conditions are not anticipated at this time. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JMC NEAR TERM...LTC/JMC SHORT TERM...JMC LONG TERM...JMC AVIATION...JMC
In the hours before
Special weather statement, Aug 6, 7:05 PM EDT, 36 minutes before
Special Weather Statement National Weather Service Charleston WV 705 PM EDT Wed Aug 6 2025 VAZ003-062345- Dickenson- 705 PM EDT Wed Aug 6 2025 ...CREEKS NEAR BANKFULL IN WEST CENTRAL DICKENSON COUNTY... Locations impacted include... Clintwood. Heavy rain may cause ponding of water on roadways and water problems in low-lying areas. Water is being reported on Brush Creek Road and VA 83. Do not drive your vehicle through flooded roadways. && LAT...LON 3710 8244 3715 8252 3719 8244 3715 8239 TIME...MOT...LOC 2301Z 283DEG 10KT 3714 8243 25
Special weather statement, Aug 6, 7:30 PM EDT, 11 minutes before
Special Weather Statement National Weather Service Charleston WV 730 PM EDT Wed Aug 6 2025 VAZ003-070015- Dickenson- 730 PM EDT Wed Aug 6 2025 ...CREEKS TO RISE NEAR BANKFULL IN SOUTH CENTRAL DICKENSON COUNTY... Locations impacted include... Trammel and Nora. 2 inches of rain has fallen and will cause creeks and streams to rise near bankfull. This will cause ponding of water on roadways and water problems in low-lying areas and areas with poor drainage. Motorists should be prepared for water on roadways. Do not drive your vehicle through flooded roadways. && LAT...LON 3703 8237 3710 8234 3707 8225 3700 8230 TIME...MOT...LOC 2328Z 293DEG 4KT 3704 8231 25
Special weather statement, Aug 6, 7:36 PM EDT, 5 minutes before
Special Weather Statement National Weather Service Charleston WV 736 PM EDT Wed Aug 6 2025 KYZ105-070015- Lawrence- 736 PM EDT Wed Aug 6 2025 ...CREEKS TO RISE NEAR BANKFULL IN CENTRAL LAWRENCE COUNTY... 2 inches of rain has fallen between Busseyville and Louisa. This will cause creeks and streams to rise near bankfull, along with ponding of water on roadways and water problems in low-lying areas and areas with poor drainage. Motorists should be prepared for water on roadways. Do not drive your vehicle through flooded roadways. && LAT...LON 3807 8272 3814 8268 3807 8262 3805 8264 TIME...MOT...LOC 2333Z 300DEG 16KT 3806 8263 25
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:05 PM EDT | Special Weather Statement | RLX | Dickenson | 40 min |
| Aug 6, 7:30 PM EDT | Special Weather Statement | RLX | Dickenson | 45 min |
Nearby
Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.